Aa
A
A
Close
Avatar_universal
Women taking viagra.....
A 16 yr old female friend of mine had just taken 100mg of viagra. And I would like to know if this will do her any harm.
Cancel
3 Answers
Page 1 of 1
Avatar_universal
Good question!  One that is frequently asked by females.  In therapeutic doses of Viagra, the side effects in females and males usually occur when the person is on "Nitrates" or nitro-glycerin like meds taken for angina and congestive heart failure, which I severely doubt a 16 year old is on.  These consist of severe low blood pressure and syncope (fainting), and should NEVER be taken when on nitrates.  More importantly, Viagra has not been proven to have a significant benefit for females.  Here is the shortest explanation I can provide:

1)  Viagra's effect in men is NOT on arousal (very important because this is frequently the sexual dysfunction in female sex, more in 2).  It's effect is to increase the "blood flow" to the two chambers of the penis that allow for erection.  This will increase blood flow to the female sexual organs, though not nearly to the effect in the male, and its therapeutic use for feminine dryness during intercourse is somewhat debated (though is sometimes prescribed for it).

2)  If the  Viagra is being used for any type of sexual dysfuction, in females this is a dysfunction in sexual drive a majority of the time (remember I say majority, so other problems can occur).  This is best remedied by sexual counseling with a therapist of some sort.

3)  If she is taking the medication and not experiancing any type of sexual problems, then it is strongly discouraged.  Medications are for those who need it, not for those do not.  We call this "abuse" of the medication, and is not ever recommended.  Also, taking more the prescribed dose (25-100 mg (50 mg usual dose)) is not recommended.  In short, if you dont need it, dont use it.  

Here is a link to an article concerning the matter:
http://home.mdconsult.com/das/journal/view/51825391-2/N/15572762?sid=418824651&source=MI
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
A 16 year-old girl shouldn't be taking anything but vitamins and antibiotics if needed.  Especially, a drug like Viagra.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
So what happened to your friend?  Did she experience increased sexual pleasure?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Women taking viagra.....
Submit Answer
A
A
Recent Activity
Avatar_universal
Blank
DMRobbins0226 commented on My GYN made me mad.
47 mins ago
Avatar_universal
Blank
Paxiled commented on FDA issued a warning ...
1 hr ago
649848_tn?1424570775
Blank
Barb135 commented on FDA issued a warning ...
6 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_f_tn
Blank
old_before_my_time
Avatar_f_tn
Blank
ipurr2
Tucson, AZ
134578_tn?1446090952
Blank
AnnieBrooke
OR
973741_tn?1342346373
Blank
specialmom
136956_tn?1425609872
Blank
ticked
Mississauga, ON
Women's Health Community Resources
Top Women's Health Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_f_tn
Blank
old_before_my_time
Avatar_f_tn
Blank
ipurr2
Tucson, AZ
134578_tn?1446090952
Blank
AnnieBrooke
OR
973741_tn?1342346373
Blank
specialmom
136956_tn?1425609872
Blank
ticked
Mississauga, ON